MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER INC TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number DWJ014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526); Joint Impingement (4834)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
Patient underwent right reverse shoulder replacement on (b)(6) 2025.Over recent weeks, patient has dislocated their prosthetic shoulder joint twice, during abduction and external rotation.Patient underwent shoulder ct, and reviewed by surgeon, who suspected some boney or soft tissue impingement was causing the joint instability, though ct looked unremarkable.During surgery there were some boney projections on the posterior humeral head found, & subsequently removed, plus some excess posterior capsule, also removed.Joint laxity also noted.The primary poly, offset tray removed; primary implanted perform reverse glenosphere removed, and replaced by eccentric glenosphere.Surgeon also implanted a tray and pol.Joint was found to be stable, full range of motion demonstrated without dislocation.Wound closed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on assessment of available information by medical expert.A device inspection was not possible since the affected device was not returned and no other evidence were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Upon further assessment of provided information and ct scans hcp opined that the unremarkable ct-scan does not show any signs of joint instability.The implants are intact and well-positioned.The adverse event is not a device related issue, might be patient-related and surgical technique related.I have no reasons to believe that the surgeon's assessment was incorrect.Based on investigation, the root cause was attributed most likely to a patient related issue.The failure was likely caused due to boney projections in the proximal humeral head.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22028422
Report Number0001649390-2025-00325
Device Sequence Number20861063
Product Code KWS
UDI-Device Identifier00846832090358
UDI-Public(01)00846832090358(11)240724(17)290724(10)AH5177001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ014
Device Lot NumberAH5177001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight90 KG